Forum

capoxone injections !

Hi Just wanted to get some other peoples experiances of using capoxone injections. I am having really painful, red hot areas of skin approximetly the size of a tennis ball after injecting which are taking almost a week to return to normal anyone else had this problem, any advice would be appreciated thanks x

Hiya

I had a nightmare when I started Copaxone with terrible pain and really bad site reactions which would last for weeks, so much so that I was running out of places to inject really fast.

To be completely honest the only thing that makes it any better is time (and lots of it). However here are a few things that made life a bit easier for me.

  1. Make sure your skin is in really good condition. Massage your injection sites with what ever oil or body lotion you like. Don’t do it on the day you inject, just the next days until the area comes round again.

  2. If you use the auto injector, try manually injecting. You can control the speed more which may help with site reactions. If you manually inject, try using the auto injector just to see if there is a difference.

  3. Try using a 1-a-day non drowsy anti-histamine. If you are a little allergic to it, these will help with the site reactions until your body gets used to it (I took them for a couple of months).

  4. If doing the actual injection is what hurts, see if your GP will prescribe some Elma cream for you, it’s the stuff they use in hospital to numb the injection site (you need to clear plaster things to cover it too). This really helped me as the worst pain for me was straight after injecting, you put it on about an hour before and it makes the area completely numb so you don’t get that horrible pain straight away. If that’s not the pain you get, I can only think of a couple of normal over the counter painkillers.

Hope that helps a little bit. If you can manage to stick with it and it keeps your relapses in check, as it does with me, it’s worth it in the end. I nearly gave up several times but glad I didn’t now (been on it about 4 years).

Sue

x

contact the connections helpline.

make sure they understand how bad it is for you.

they can send a copaxone nurse out to your home to check your technique and advise

sue’s advice on keeping your skin in good condition, anti-histamines etc is also good

carole x

Thanks for the advice its really helpful info ! I can deal with the initial stingy pain after injecting its the discomfort I am experiancing in the following days after injecting so i think ill try the anti histamines and see if they help x

jean i had a pretty horrid time when i first started taking copaxone. lumps, extreme pain after injecting , infact i almost passed out on a couple occasions when i injected my thigh or the back of my arm, trycep area. being the hard head i am i continued.

the next visit to my ms nurce i told her the problem and she told me to stop injecting them parts and stick to the parts which was less painfull[which was my belly and hips.] i still got the little ball type things after injecting but i persisted. 3 years on and i hardly notice it at all. no pain and no lumps. it did take a while but i kept at it. i think your boddy takes a little time to get used to it.

all i can say is stick at it. im sure over time it will get better for you.

i wish you good luck

atb MTT

I also had red lumps that left permanent dents in my skin when taking Copaxone. I switched to Avonex because of this and also because Copaxone gave me insomnia. I think the site reactions get better the longer you take it though so if you have only recently started on Copaxone it should get better over time. Also, only inject in the sites shown on the leaflet in the box. I tried the side of my thighs and it left really bad permanent dents. Good luck. : )